0
RESEARCH PAPERS

A Class of General Solutions to the Nonlinear Dynamic Equations of Elastic Strings

[+] Author and Article Information
Shiang-Yu Lee, W. F. Ames

Department of Mechanics and Hydraulics, University of Iowa, Iowa City, Iowa

J. Appl. Mech 40(4), 1035-1039 (Dec 01, 1973) (5 pages) doi:10.1115/1.3423121 History: Received August 01, 1972; Revised February 01, 1973; Online July 12, 2010

Abstract

A class of general solutions to the nonlinear dynamic equations for large deflections of an elastic string is developed. These solutions, obtained under a condition of decoupling, are valid for transverse waves traveling in one direction on semi-infinite or infinite regions. An example is given and the results demonstrate clearly the effect of transverse wave distortion.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In